Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 694, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 16, 2000, 1:09 PM CST for Montgomery County, Webster County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2000, 1:09 PM CST (19:09 UTC)
- Expired
- Dec 16, 2000, 1:45 PM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Montgomery County, MS, Webster County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 1:30 PM CST | Thunderstorm Wind | Kilmichael, MS | A number of trees were blown down. Several awnings were destroyed in the downtown area. |
| Dec 16, 1:30 PM CST | Thunderstorm Wind | Walthall, MS | Several trees and powerlines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 161909 SVRJAN MSC097-155-161945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 109 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 145 PM CST * AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 16 MILES NORTH OF KILMICHAEL TO 5 MILES EAST OF VAIDEN...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR WINONA AT 115 PM CST BE NEAR EUPORA AT 145 PM CST DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 64
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 10:50 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 16, 10:50 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 AM CST SAT DEC 16 2000 AIRMASS IS QUITE UNSTABLE WITH DEWPOINTS IN THE 60S. STRONG COLD FRONT IS ABOUT TO MOVE INTO THE COUNTY WARNING AREA. UPPER DYNAMICS IS ABOUT TO AFFECT THE REGION FROM THE WEST. TORNADO WATCH HAS BEEN ISSUED FOR THE EAST/SOUTHEAST PORTIONS OF COUNTY WARNING AREA. SO HAVE UPDATED THE ZONES AND HAVE UPPED TEMPS ACCORDINGLY. .JAN... AR...HARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT ASHLEY/CHICOT. LA...HARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT Z007-009. MS...FARD FREEZE WARNING/WIND CHILL ADVISORY TONIGHT ALONG AND NORTH OF VALLEY PARK TO LEXINGTON TO WALTHALL LINE. 17
In the hours before
Special weather statement, Dec 16, 11:10 AM CST, 1 hour 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CST SAT DEC 16 2000 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS..SOME SEVERE..ARE LIKELY OVER MUCH OF THE FORECAST REGION THIS AFTERNOON AS THE FRONT MOVES INTO THE AREA OF DEEPEST MOISTURE. A FEW TORNADOS WILL BE POSSIBLE IN THE EASTERN HALF OF MISSISSIPPI...MAINLY ALONG AND EAST OF A STARKVILLE TO PHILADELPHIA TO COLUMBIA LINE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL ALSO BE POSSIBLE TODAY AS THE FRONT MOVES INTO NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS DURING THE EARLY AFTERNOON HOURS AND INTO EASTERN MISSISSIPPI BY LATE THIS AFTERNOON. THE THUNDERSTORM THREAT WILL END BY SUNSET AFTER THE FRONT EXITS MISSISSIPPI. ...WINTER WEATHER... THE STRONG COLD FRONT THAT TRACKS ACROSS THE REGION TODAY WILL SERVE AS THE LEADING EDGE OF A VERY COLD ARCTIC AIR MASS. TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT WITH READINGS DROPPING INTO THE 40S AND 50S BY LATE AFTERNOON. TEMPERATURES WILL FALL INTO THE 20S OVER MOST OF THE FORECAST AREA BY SUNRISE SUNDAY. OVERNIGHT LOWS WILL DROP INTO THE TEENS OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND EXTREME NORTHEAST LOUISIANA. GUSTY NORTHWEST WIND IN THESE AREAS WILL CONTINUE MOST OF SATURDAY NIGHT...PRODUCING WIND CHILLS FROM ZERO TO MINUS FIVE. ...WIND... A VIGOROUS COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS AFTERNOON. STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH WILL OCCUR. AS THE FRONT MOVES THROUGHT THE REGION...WINDS WILL SWITCH TO THE NORTHWEST. WIND SPEEDS WILL DECREASE SLIGHTLY DURING THE EVENING...DIMINISHING TO AROUND 10 MILES AN HOUR BY SUNRISE SUNDAY.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 10:20 AM CST | Tornado Warning | JAN | Clay, Oktibbeha | 25 min |
| Dec 16, 10:58 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 47 min |
| Dec 16, 1:16 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Dec 16, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Dec 16, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.